Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 25, 2011, 10:30 PM CDT for Jasper County, Tyler County, Texas. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2011, 10:30 PM CDT (03:30 UTC)
- Expired
- Apr 25, 2011, 11:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Tyler County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 11:35 PM CDT | HAIL 1 | 5 S Browndell, TX | PUBLIC REPORTED QUARTER SIZE HAIL AT HWY 96 AND FM 255. TIME ESTIMATED BASED ON RADAR |
| Apr 25, 11:40 PM CDT | TSTM WND DMG | Brookeland, TX | JASPER SHERIFF REPORTS TREES DOWN ON ROADS NEAR BROOKELAND AS WELL AS DIME SIZE HAIL. |
| Apr 25, 11:40 PM CDT | NON-TSTM WND DMG | Brookeland, TX | JASPER SHERIFF REPORTS TREES DOWN ON ROADS NEAR BROOKELAND AS WELL AS DIME SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2759 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS54 KLCH 260330
SVRLCH
TXC241-457-260430-
/O.NEW.KLCH.SV.W.0047.110426T0330Z-110426T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1030 PM CDT MON APR 25 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...EBENEZER...JASPER...
NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...TOWN BLUFF...ROCKLAND...COLMESNEIL...CHESTER...
* UNTIL 1130 PM CDT
* AT 1030 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PING PONG SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH...13 MILES NORTH OF
CHESTER...MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CHESTER BY 1040 PM CDT...
ROCKLAND AND COLMESNEIL BY 1055 PM CDT...
EBENEZER BY 1115 PM CDT...
TOWN BLUFF BY 1120 PM CDT...
BROWNDELL BY 1125 PM CDT...
JASPER BY 1130 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL ACROSS ANGELINA COUNTY. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3107 9458 3106 9453 3104 9447 3112 9405
3115 9404 3116 9393 3098 9388 3074 9397
3086 9463 3102 9466
TIME...MOT...LOC 0330Z 291DEG 32KT 3110 9461
$$
SHAMBURGER1 follow-up statement
035
WWUS54 KLCH 260402
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1102 PM CDT MON APR 25 2011
TXC241-457-260430-
/O.CON.KLCH.SV.W.0047.000000T0000Z-110426T0430Z/
JASPER TX-TYLER TX-
1102 PM CDT MON APR 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTHERN TYLER AND NORTHERN JASPER COUNTIES...
AT 1058 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROCKLAND...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
EBENEZER BY 1115 PM CDT...
SAM RAYBURN DAM BY 1120 PM CDT...
JASPER BY 1130 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED SOME ROTATION WITH THIS STORM. SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE WARNING.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL ACROSS ANGELINA COUNTY. SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3107 9458 3106 9453 3104 9447 3112 9405
3115 9404 3116 9393 3098 9388 3081 9394
3086 9463 3102 9466
TIME...MOT...LOC 0402Z 285DEG 32KT 3102 9430
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 10:25 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 25, 10:25 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1025 PM CDT MON APR 25 2011
.UPDATE...
SENT A QUICK UPDATE TO INCREASE POPS OVER NRN JASPER...NEWTON AND
TYLER COUNTIES. SEVERE CLUSTER OF STORMS CONTINUES TO MOVE EAST TO
SOUTHEAST TOWARD THE LAKES AREA OF EAST TX. IT APPEARS THE
STRONGEST PART OF THE STORM WILL STAY JUST NORTH OF THE CWA...BUT
COULD SEE STRONG WINDS AND POSSIBLY SOME HAIL ALONG THE NRN
PERIPHERY OF THE AFOREMENTIONED COUNTIES AS IT MOVES EAST. 24
&&
.PREV DISCUSSION... /ISSUED 842 PM CDT MON APR 25 2011/
UPDATE...
WINDY CONDITIONS PERSIST ACRS THE REGION THIS EVENING. WIND
ADVISORY REMAINS IN EFFECT FOR ALONG AND SOUTH OF THE I-10
CORRIDOR THROUGH 11 PM...ALTHOUGH SUSTAINED WINDS ARE BEGINNING TO
DIMINISH A BIT. WINDS CONTINUE TO GUST TO 25-30 MPH...BUT
GUSTINESS SHOULD DIMINISH AS WELL AS THE EVENING PROGRESSES.
MADE SOME ADJUSTMENTS TO WIND/TEMP/POP GRIDS AND THEIR ASSOCIATED
PARAMETERS BASED ON RADAR AND OBS DATA. STRONG TO SEVERE STORMS
CONTINUE TO MOVE EAST FM SRN ARK INTO ERN TX. SRNMOST STORMS ARE
HOLDING TOGETHER...BUT BASED ON CURRENT MOTION...LOOK LIKE THEY
WILL PASS NORTH OF THE CWA SO SLT CHC POPS SEEM ADEQUATE AT THIS
TIME. UPDATED ZONES HAVE BEEN SENT.
MARINE...
STRONG WINDS PERSIST OVER THE COASTAL WATERS OUT OF THE SOUTH
AROUND 20 KT. THE STRONG SRLIES LOOK TO CONTINUE THROUGH TUESDAY
NIGHT. WITH THIS IN MIND...WENT AHEAD AND EXTENDED THE SMALL CRAFT
ADVISORY THROUGH 12Z WEDNESDAY AS WINDS SHOULD REMAIN NEAR OR
ABOVE CRITERIA THROUGH THE PERIOD.
24
PREV DISCUSSION... /ISSUED 736 PM CDT MON APR 25 2011/
.00Z TAF DISCUSSION...
AVIATION...
MAIN AVIATION CONCERNS REVOLVE AROUND ANY TSRA POTENTIAL FOR
KAEX. LATEST RADAR IMAGERY SHOWS A FEW VERY LIGHT SHOWERS IN
NORTHERN PORTIONS OF THE FORECAST AREA...WHILE A LARGE COMPLEX OF
TSRA CONTINUES MOVING EASTWARD ACROSS NORTHERN TEXAS.
UNCERTAINTIES REMAIN ON WHETHER THIS COMPLEX OF STORMS CAN
SURVIVE AND REACH NORTHERN PORTIONS OF THE FORECAST AREA LATER
THIS EVENING AND TONIGHT. LAPS ANALYSIS INDICATES A NORTH TO SOUTH
ZONE OF INCREASING CIN AND DECREASING CAPE AROUND KLFK AHEAD OF
THE STORMS...WHICH MAY WEAKEN OR DISSIPATE THE ACTIVITY AS
INDICATED BY THE RUC. ON THE OTHER HAND...NAM AND 4.0 KM WRF
SUGGEST ACTIVITY WILL SURVIVE AND REACH KAEX BETWEEN 03-06Z. DUE
TO THE UNCERTAINTY...WILL MAINTAIN VCTS FOR THE AIRPORT DURING
THAT TIMEFRAME WITH VCSH UNTIL THEN DUE TO THE UNCERTAINTY.
OTHERWISE...MVFR CEILINGS EXPECTED AT AREA AIRPORTS THROUGH THE
NIGHT WITH SOUTH WINDS REMAINING BRISK AROUND 12 KTS WITH HIGHER
GUSTS. WINDS TO ONCE AGAIN TO BE QUITE STRONG TOMORROW WITH
SPEEDS 15-20 KTS AND GUSTS 25-35 KTS.
05
PREV DISCUSSION... /ISSUED 321 PM CDT MON APR 25 2011/
SYNOPSIS...TIGHT GRADIENT BETWEEN A BERMUDA RIDGE AND A FRONTAL
SYSTEM OVER THE SOUTHERN PLAINS WILL CONTINUE STRONG AND GUSTY
SOUTHERLY WINDS OVER THE AREA FOR THE NEXT COUPLE OF DAYS. THAT
FRONTAL SYSTEM TO OUR NORTHWEST HAS BEEN BLOCKED BY THE RIDGE AND
HAS BECOME NEARLY STATIONARY WITH SOUTHWESTERLY FLOW ALOFT ALONG
THE FRONTAL BOUNDARY. A SHORT WAVE TROF WILL WHIP ACROSS THE
NORTHERN PORTION OF THE AREA TONIGHT, WITH SHOWERS AND
THUNDERSTORMS A POSSIBILITY.
SHORT TERM...THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
BEFORE THIS EVENING AS WINDS DIMINISH BELOW ADVISORY CRITERIA.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO OUR NORTH.
UPPER LEVEL. AS OF NOW...THE BEST DYNAMICS FOR SEVERE WEATHER
LOOKS TO STAY TO THE NORTH.
A BAND OF THUNDERSTORMS TERMINATES FROM THE NORTH OVER EAST TEXAS
AND LOOKS TO RIDE JUST NORTH OF THE FORECAST AREA. THAT SAID, WENT
AHEAD AND MENTIONED LOW END CHANCES FOR SHOWERS AND THUNDERSTORMS
TONIGHT DUE TO THE SHORT WAVE EFFECTS AS WELL AS INSTABILITIES
INCREASING INTO THE UPPER 30S TO NEAR 40 FOR K-INDICES TNITE. WENT
WITH A CHANCE OF TSTMS ON TUESDAY MAINLY ACROSS THE NORTHERN ZONES
CLOSER TO THE FRONT WHERE THE BEST MOISTURE AND SURFACE
CONVERGENCE WILL RESIDE.
LONG TERM...THE PACIFIC COLD FRONT FINALLY MOVES THROUGH ON
WEDNESDAY WITH MUCH DRIER AIR BEHIND IT. HUMIDITIES WILL BE VERY
LOW. THE GOOD NEWS IS THAT BUILDING HIGH PRESSURE SHOULD KEEP
WINDS ON THE LIGHT SIDE, HELPING TO MITIGATE THE FIRE DANGER.
THE NEXT BEST CHANCE FOR RAIN LOOKS TO BE SUNDAY AND MONDAY AS
ANOTHER PACIFIC COLD FRONT EASES THROUGH. THERE SHOULD BE
SUFFICIENT MOISTURE BUILT UP AHEAD OF THIS FEATURE FROM A
PROLONGED SOUTHEASTERLY FLOW.
MARINE...WILL MAINTAIN THE SMALL CRAFT ADVISORY THROUGH TONIGHT
DUE TO THE TIGHT SOUTHERLY GRADIENT. AN EXTENSION MAY BE REQUIRED
BUT AS OF NOW THE GRADIENT LOOKS TO DECREASE JUST BEFORE THE ARRIVAL
OF THE FRONT.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 74 86 71 85 / 10 10 10 10
KBPT 75 86 72 85 / 10 10 10 10
KAEX 71 89 72 83 / 20 20 20 20
KLFT 74 86 75 87 / 10 10 10 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR ACADIA-CALCASIEU-
CAMERON-IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER ST. MARTIN-
ST. MARY-UPPER ST. MARTIN-VERMILION.
TX...WIND ADVISORY UNTIL 11 PM CDT THIS EVENING FOR HARDIN-JEFFERSON-
ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CALCASIEU LAKE-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT
20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM-SABINE LAKE-VERMILION BAY-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
&&Hazardous weather outlook, Apr 25, 5:32 AM CDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 AM CDT MON APR 25 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-261045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 532 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT ONCE AGAIN TODAY FOR SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS EAST CENTRAL TEXAS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS ARE FORECAST TO DRIFT TO THE SOUTH INTO THE LAKES REGION OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA INTO THE OVERNIGHT HOURS. IF THESE THUNDERSTORMS DO MAKE IT INTO THE AREA...SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT WITH A SMALL CHANCE OF A TORNADO. THE SLIGHT RISK AREA EXTENDS NORTHWEST OF A LINE FROM WOODVILLE TO COLFAX. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TOMORROW NIGHT ACROSS NORTHERN PORTIONS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA AHEAD OF A COLD FRONT. SOME OF THESE THUNDERSTORMS COULD BE SEVERE AS WELL AND A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM WOODVILLE TO OPELOUSAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-261045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 532 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. SOUTH WINDS 15 TO 30 KNOTS AND SEAS OF 4 TO 7 FEET ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG ONSHORE FLOW WILL CONTINUE THROUGH WEDNESDAY FOLLOWED BY STRONG OFFSHORE FLOW IN THE WAKE OF A COLD FRONT LATE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:08 PM CDT | Wind Advisory | LCH | Hardin, Tyler | 41 hr |
| Apr 25, 11:20 PM CDT | Tornado Warning | LCH | Jasper | 25 min |
| Apr 25, 11:28 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 62 min |
| Apr 25, 11:43 PM CDT | Tornado Warning | LCH | Jasper, Newton | 32 min |
| Apr 26, 12:14 AM CDT | Tornado Warning | LCH | Newton | 31 min |
| Apr 26, 12:35 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 55 min |
| Apr 26, 12:43 AM CDT | Tornado Warning | LCH | Newton | 47 min |
| Apr 26, 1:13 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 62 min |
| Apr 26, 2:06 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 24 min |
| Apr 26, 2:23 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 52 min |
| Apr 26, 2:56 AM CDT | Tornado Warning | LCH | Hardin | 34 min |
| Apr 26, 3:15 AM CDT | Special Weather Statement | LCH | Newton | 45 min |
| Apr 26, 3:17 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 58 min |
| Apr 26, 4:09 AM CDT | Severe Thunderstorm Warning | LCH | Orange | 66 min |
| Apr 26, 4:33 AM CDT | Special Weather Statement | LCH | Orange | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.